• Upgrades have been completed! Including conversations, 😁😎🏀⚾⚽ Emojis and more.. Read more



Is any one on antipsychotics...

#1
Last edited:
#2
I've got no idea hun, sorry not very helpful is it, but I would say that if you stick to plan, despite your medication you will lose weight, just might not be huge amounts each week. I think (if no one on here has personal experience) ask your doctor or consultant, one of them is bound to be knowledgeable on the matter. In the meantime, good luck with the plan!
 

Dannilion

*Purple Penguin*
#3
I'm on quetiapine, and I did gain weight when initially put on it, though it stopped after a few months. I've also managed to lose some weight while on it, but it has been slow. I've only been on Slimming World again for a week and a half, so I can't say if it's affecting my weight loss at the moment, but last week I stayed the same and I am wondering whether it's contributing (I'd been the same weight for weeks before as well, and I was eating rubbish). Maybe speak to your doctor if your concerned- that's what I plan to do if I still can't shift any more weight for a couple more weeks.

If nothing else, doing Slimming World would mean you're eating healthily, and would at least slow down any weight gain your medication may cause :)
 

Say

Full Member
#4
I was on the depo injection whilst doing slimming world the first time around and that's well known for making people gain weight. I lost 3stone on that - with losses of 4.5lbs in a week.

Weight gain is a side effect, don't believe that it is bound to happen to you as long as you're eating healthily (which, sticking to Slimming World will help you to do) you should see that weight coming off.

Try not to stick to the same foods, vary it and change what you're having for your Healthy A choices and Healthy B choices.

Good luck :)
 
#5
I'm on 600mg of quetiapine XR and it's never stopped or effected my weight losses (nor nay of my other meds) I've lost 4st in 7 months.

Newer anti-psychotics can have increased appetite as a side effect but if you stick to the plan the drug itself won't effect weight loss.
 
#6
At least with SW while you're dieting it's in a healthy balanced way. Got to be better or your health long term than the VLC diets, which is important if it's going to take longer to lose.
 
Last edited:
#7
Just because a medication CAN have weight gain as a side effect doesn't mean it WILL. When I started on mirtazapine I was very worried about this, I read all the horror stories, but I just stuck to SW and haven't gained at all.
 
#9
Seroquel (quetiapine) 800mg XR and am losing well. Seroquel should not effect weight gain Olanzipine on the other hand can it is well known for weight gain I took it years ago and I'd wake up in the night in agony I felt like I was literally starving which I obviously wasn't but the pain wouldn't go til I'd eaten.
 
#10
I am on quatalapine how ever you spell it they have recently been increased to 300g from 50g and I gained this week and now back to my starting weight and I stuck to the plan ate healthy was very good with food and still gained I'm hopping to lose it next week but a common side affect is weight gain :( xx I'm increasing my workouts and eating alot more supersede foods to hopefully shift it nxt week xx good luck xxx

Sent from my iPhone using MiniMins
 
#11
and still looses weight on slimming world? i am as i have bipolar i don't mean to be so blunt i just wondered as there renown for there weight gaining causes :eek: i just wondered if slimming world still works against a weight gaining drug?
I'm on 500mg seroquel and 60mg prozac, I also have an underactive thyroid. I've still lost 1st 7lb in 11 weeks! It can be done, when I first went on seroquel I gained 4st in 4 months!
 
#12
Seroquel (quetiapine) 800mg XR and am losing well. Seroquel should not effect weight gain Olanzipine on the other hand can it is well known for weight gain I took it years ago and I'd wake up in the night in agony I felt like I was literally starving which I obviously wasn't but the pain wouldn't go til I'd eaten.
I can also vouch for the fact that olanzapine is a monster for causing weight gain. I found it makes you ravenously hungry an hour or so after your dose and you feel real hunger pains that demand to be satisfied so that you'll stuff yourself with anything, even dry bread if that's all there is. I put on a lot of weight when I was taking it as did a friend of mine who was put on it. I know that it is unusually bad for this but other atypical antipsychotics are not as bad in the weight gain department. It all depends what you're taking and how your body handles them as the side effects can vary according to the individual.
 
#13
so do you think i will lose weight on slimming world i am on olanzipine the worst one and its really slowed my metabolism down
 
Last edited:
#14
I'm on paroxetine for OCD and BPD and I've lost over 7stone. I asked my doc if I could change meds as I was worried about weight gain(amongst other things) and he was as useful as a chocolate teapot :( luckily it doesnt seem to have done me too much damage, however until I started losing weight through WW&SW it was creeping up and I think some of it was to do with the meds. There's a bit of a link I think as I've been on meds since 17 for this kind of thing and I've put on weight steadily whilst on the meds and the times i've been off them for a month or so i've lost without trying..
 
#15
yes you will lose if you plan. On olanzapine like I said I woke up in the night really hungry I would head straight for the cheese and make cheese mayo sandwiches. The beauty of SW is you can graze through out the day and night if wanted and still lose weight. Make foods to keep handy for "munchies" times like boiled eggs, rice or pasta salads in the fridge, well stocked fruit bowl, alpen lights in the draw beside your bed etc etc If your on it for bi-polar as oposed to schizophrenia you'll need to plan for how your apetite changes with your mood. plan, plan, plan and if none of that works go to your doctors and ask to change your meds to quetiapine because i'm sure gaining weight because of meds would worsen your mood and be counter-productive, thing is most Drs prefer to try olanzipine first because it is much less sedating than other anti-psychotics.
 
#18
Little Miss Determined said:
did you still lose?
I was at target when I started them, so wasn't trying to lose. If you do find an increase in appetite from the tablets (which is often what causes any medication based gains, as opposed to the actual tablets themselves) you are on the right plan to manage it because you can eat superfree till the cows come home.
 
#19
Any one on aripiprazole??

i have just been put on it and wondered if any one found it was affecting there weight loss?
 
#20
It does mine but I'm on sertraline aswell iv spoke to my doctor and she said as long as I'm picking at the right foods when hunger kicks in it shouldn't affect weight loss I will still lose will find out Thursday I guess xxx

Sent from my iPhone using MiniMins
 


Thread starter Similar threads Forum Replies Date
Weight Loss Diaries 27
Dukan Diet 4

Similar threads